MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 09/07/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient, she had bilateral tka done on (b)(6) 2011.The patient stated she started to experience pain on both knees since her surgery.Patient stated its hard to get up and down from a chair.The patient stated her right knee is worse than the left.Patient's right knee was revised on (b)(6) 2013.The patient stated she is still experiencing pain on both knees and her pain hasn't gotten better.Patient is not able to climb steps without assistance.This pi for the left knee.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: triathlon asymmetric x3 patella; cat# 5551-g-320; lot# yt8y.Triathlon ps fem comp #2l-cem; cat# 5515f201; lot# sy3kc.Tri ts baseplate size 2; cat# 5521-b-200; lot# fexm.Triathlon fix.Peg 2 per pk; cat# 5575x000; lot# s6e4x.Simplex p with tobramycin 1 pack; cat# 6197-9-001; lot# mgs056.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported by the patient, she had bilateral tka done on (b)(6), 2011.The patient stated she started to experience pain on both knees since her surgery.Patient stated its hard to get up and down from a chair.The patient stated her right knee is worse than the left.Patient's right knee was revised on (b)(6), 2013.The patient stated she is still experiencing pain on both knees and her pain hasn't gotten better.Patient is not able to climb steps without assistance.This pi for the left knee.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this inquiry reports the revision of a primary total knee arthroplasty approximately two years after implantation due to persistent pain.The patient continued to complain of pain after revision.I can confirm that this event took place since i was able to review the operation report and the radiographs.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of early failure are multifactorial including loosening, infection, instability, and surgical technique factors, as well as patient factors." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient is experiencing pain post implantation of stryker knee components.A review of the provided medical records by a clinical consultant indicated: "this inquiry reports the revision of a primary total knee arthroplasty approximately two years after implantation due to persistent pain.The patient continued to complain of pain after revision.I can confirm that this event took place since i was able to review the operation report and the radiographs.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of early failure are multifactorial including loosening, infection, instability, and surgical technique factors, as well as patient factors." it is noted that the patient is inquiring if the implants are part of a recall.Based on the catalog numbers provided no product reported in this pi is subject to a product recall.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key14186937
Report Number0002249697-2022-00582
Device Sequence Number17591342
Product Code MBH
UDI-Device Identifier07613327046212
UDI-Public07613327046212
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2015
Device Model Number5532-G-211
Device Catalogue Number5532-G-211
Device Lot NumberLCA180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale
Patient Weight72 KG